MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the main coil and the delivery wire were returned for product analysis.A visual and microscopic inspection were performed, and it was observed that the main coil was bent and stretched at the coil arm and zap tip section, moreover the arm coil was detached.Dimensional inspection of the main coil revealed the components were within specifications.No other issues were identified during the product analysis.The clinical observation of unable to advance was unable to be confirmed.
 
Event or Problem Description
Reportable based on device analysis completed on 26sep2024.It was reported that the coil was unable to advance in the catheter.The patient presented with abdominal aortic aneurysm larger than 5cm, and the tumor was accumulated in the common iliac artery.A 15mm x 40cm interlock-35 coil was selected for percutaneous arterial embolization.During the procedure, the coil was placed in the lumen of the internal iliac artery.However, it was noted that the coil could not be pushed into the tail end of the angiography catheter but could be withdrawn.The coil was deployed again after it was flushed with heparin saline, but it still could not be pushed.The coil was removed, and the procedure was completed with another coil of the same model.No complications were reported, and the patient was stable post-procedure.However, device analysis revealed that the arm coil was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20509816
Report Number2124215-2024-64749
Device Sequence Number9117537
Product Code KRD
UDI-Device Identifier08714729795438
UDI-Public08714729795438
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0032225670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight54 KG